Oregon, 2005High Wind in Oregon, December 24 to 25, 2005
December 24 to 25, 2005 · NWS MFR · 11 events in 2 counties and zones
A High Wind Warning for Oregon zones ORZ021/022 was issued at 24/2319 PST, effective from 24/2319 through 25/0800 PST. The warning was extended until 25/1000 PST at 25/0412 PST.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning for Oregon zones ORZ021/022 was issued at 24/2319 PST, effective from 24/2319 through 25/0800 PST. The warning was extended until 25/1000 PST at 25/0412 PST. It was cancelled at 25/0905 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 24, 8:30 PM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 24, 8:30 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PST SAT DEC 24 2005
.DISCUSSION...AREAS OF FOG PERSIST IN THE ROGUE VALLEY DESPITE 00Z
KMFR SOUNDING SHOWING 28 KTS OF WIND AT 2000 FEET MSL...JUST 700
FEET ABOVE VALLEY FLOOR. EXPECT FOG TO THIN AS FRONT MOVES THROUGH
TONIGHT. NEXT ORGANIZED SYSTEM TO MOVE ONSHORE TOMORROW AFTERNOON.
CURRENT FORECAST PAINTS A BROAD BRUSH OF HIGH POPS THROUGH ALL OF
CHRISTMAS DAY. MIGHT WANT TO REDUCE POPS A BIT DURING EARLY HALF OF
CHRISTMAS DAY TO BETTER EMPHASIZE THE BEST CHANCES FOR PCPN AND
BETTER DEPICT THE NEXT SYSTEM MOVING ONSHORE.
&&
.AVIATION...AREAS OF IFR IN ROGUE VALLEY DUE TO FOG MAINLY FROM
MEDFORD
TO GRANTS PASS. IFR CONDITIONS WITH WIDESPREAD MOUNTAIN OBSCURATION
DEVELOP
TONIGHT IN NORTHERN CALIFORNIA AS SYSTEM COMES ONSHORE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY MORNING
CAZ080-082-083.
WIND ADVISORY SHASTA VALLEY SATURDAY NIGHT THROUGH SUNDAY
MORNING.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
NM.
&&
SARGE
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 24, 7:00 AM PST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
700 AM PST SAT DEC 24 2005
CAZ081-251400-
CENTRAL SISKIYOU COUNTY-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 12 NOON MONDAY. SEE
PDXNPWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIND ADVISORY ENDS AT 12 NOON SUNDAY. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.
CAZ084-085-ORZ027>031-251400-
MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-CENTRAL
AND EASTERN LAKE COUNTY-KLAMATH BASIN-MODOC COUNTY-NORTHERN AND
EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-SOUTH CENTRAL OREGON
CASCADES-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SIGNIFICANT SNOW IS EXPECTED IN AREAS OF SOUTHEAST OREGON AND
NORTHEAST CALIFORNIA SUNDAY THROUGH MONDAY. SEE PDXSPSMFR
FOR FURTHER INFORMATION. OTHERWISE NO SIGNIFICANT WEATHER IS
EXPECTED.
CAZ080-082-083-251400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINTER STORM WATCH FOR SUNDAY EVENING THROUGH MONDAY MORNING ABOVE
4500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION. OTHERWISE NO
SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
ORZ027>031-251400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SIGNIFICANT SNOW EXPECTED IN AREAS OF SOUTHERN OREGON. SEE
PDXSPSMFR FOR FURTHER INFORMATION. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
ORZ024-026-251400-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A RIVER STATEMENT FOR SELECT SOUTHWEST OREGON RIVERS. SEE PDXFLSMFR
FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PZZ370-373-376-251400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE WINDS EXPECTED TUESDAY AND WEDNESDAY. SEE
PDXCWFMFR FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.
PZZ350-353-356-251400-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
700 AM PST SAT DEC 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE WINDS EXPECTED WEDNESDAY. SEE PDXCWFMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
GERIG
In the hours before
Local storm report, Dec 24, 8:34 PM PST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 1 SE BROOKINGS 42.05N 124.28W
12/24/2005 51 MPH CURRY OR TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN.
&&
DWLocal storm report, Dec 24, 10:00 PM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1000 PM PST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM NON-TSTM WND DMG 1 W BANDON 43.11N 124.43W
12/24/2005 COOS OR TRAINED SPOTTER
WIND GUST OF 53 MPH AT 950 PM PST
&&
SARGEANTHigh Wind, Curry County Coast
- When
- December 24, 10:00 PM PST to December 25, 12:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Recorded at Gold Beach. Peak sustained wind was 46 mph.
High Wind, Curry County Coast
- When
- December 24, 10:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 24, 10:52 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 24, 11:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 24, 11:30 PM PST to December 25, 12:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 24, 11:45 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 24, 11:52 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 25, 12:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 25, 1:35 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
8 NNE Coos Bay. Spotter said this was a really bad storm.
High Wind, South Central Oregon Coast
- When
- December 25, 1:50 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 25, 2:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, December 24, 2005$650,000 · F0 · 1 event
- Heavy Rain in Washington, December 24 to 26, 2005$110,000 · 2 events
- Dense Fog in Illinois, December 24 to 25, 20057 events
- Dense Fog in Indiana, December 24 to 25, 20056 events
- Dense Fog in Kentucky, December 24 to 25, 20055 events
- Dense Fog in California, December 24 to 25, 20054 events
- High Wind in Oregon, December 24 to 25, 200576 kt wind · 3 events
- High Wind in Washington, December 24 to 25, 200559 kt wind · 2 events
- Hail in Florida, December 24, 20050.75 in hail · 1 event
- Waterspout in South Atlantic Coastal Waters, December 24, 20051 event
- Hail in Alabama, December 24, 20051 in hail · 1 event
- Hail in Alabama, December 24, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484644, 5484645, 5484649, 5484646, 5484643, 5484651, 5484650, 5484647, 5484652, 5484653, 5484648.